Progesterone cream got rid of my perimenopause symptoms

by Julie
(Cleveland)

I used Progesterall for four months, my mood swings and night sweats completely disappeared and my extemely heavy periods became better but still on the heavy side. I quit using the cream about 2 weeks ago because the hyperpigmentation on my face is getting much worse.

I never had melasma while pregnant but I think the increase in hormones causes this in pregnancy. So I quit using the cream. It is too early to tell if stopping the cream was a good or bad idea. My skin is so bad now I cannot even cover it up with makeup. This is extremely depressing! Have you heard of anyone else with this problem from using a progesterone cream? Thanks.

Comments for Progesterone cream got rid of my perimenopause symptoms

Click here to add your own comments

Jul 26, 2009
Progesterone cream got rid of my perimenopause symptoms
by: Wray

Hi Julie. I'm glad the progesterone helped all your symptoms. I've not had a case of an increase in melasma with progesterone use (usually the reverse!), but it doesn't surprise me. When first using progesterone oestrogen is stimulated so becomes the dominant hormone for a short period. Some symptoms can become much worse, or as in your case, new ones occur.

It does take time for progesterone to fully kick in, from 3-6 months, so I feel it would be worth continuing with the cream for longer, the melasma should go. I've not had a case where it hasn't. I would also suggest using between 100-200mg/day too, you'll find the bleeding becomes much lighter too. Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...